Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 93, NWS Brownsville, TX

July 24, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 24, 2007, 10:09 PM CDT for Jim Hogg County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 10:09 PM CDT (03:09 UTC)
Expired
Jul 25, 2007, 12:15 AM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 143 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2331 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 250309
FFWBRO
TXC247-250515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1009 PM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF HEBBRONVILLE...

* UNTIL 1215 AM CDT

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2695 9894 2694 9868 2694 9855 2733 9856
      2733 9879 2725 9879 2725 9894

$$

MARTIN
1 follow-up statement
000 
WGUS74 KBRO 250407
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 PM CDT TUE JUL 24 2007

TXC247-250515-
JIM HOGG TX-
1106 PM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHERN JIM HOGG COUNTY...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2695 9894 2694 9868 2694 9855 2733 9856
      2733 9879 2725 9879 2725 9894

$$

MARTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:12 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 24, 8:12 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
812 PM CDT TUE JUL 24 2007

.DISCUSSION...
LARGE MCS STRETCHING FROM CRP TO LRD HAS SOME VERY SLIGHT
SOUTHWARD PROGRESSION TO IT. MODELS PRETTY MUCH STALL THE REMNANTS
IN PLACE THROUGH THE NIGHT. WILL BE UPPING THE POPS A BIT IN THE
NORTHWEST AREAS...BUT SEE VERY LITTLE IN THE WAY OF PRECIP FOR THE
LOWER RGV. WILL ISSUE UPDATE SHORTLY.

&&

.AVIATION...
VFR CONDITIONS AREA EXPECTED OVER THE REGIONAL AIRPORTS FOR THE
NEXT 24 HOURS. SOME ISOLATED SHOWERS OR THUNDERSTORMS COULD
DEVELOP DURING THE DAYTIME HOURS CAUSING TEMPO MVFR CONDITIONS.
WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH
WEDNESDAY EVENING.

&&

.MARINE...
AT 7 PM BUOY020 SHOWED A WIND FROM THE EAST TO SOUTHEAST AT 12 TO
14 KNOTS WITH 1 FOOT SEAS. A HIGH PRESSURE RIDGE EXTENDING OVER
THE NORTHERN AND CENTRAL GULF OF MEXICO WILL MAINTAIN LIGHT WINDS
AND LOW SEAS OVER THE MARINE AREAS THROUGH WEDNESDAY NIGHT. A
TROUGH OF LOW PRESSURE WILL MOVE OVER THE LOWER TEXAS COASTAL
WATERS INCREASING SHOWERS AND THUNDERSTORMS BY THURSDAY AND
CONTINUE THROUGH THE WEEKEND. WINDS AND SEAS WILL ALSO INCREASE AT
THAT TIME.

&&

.PREV DISCUSSION... /ISSUED 200 PM CDT TUE JUL 24 2007/

DISCUSSION...IN THE SHORT TERM...GFS AND NAM BOTH INCREASE POPS
OVER MAINLY WESTERN PORTIONS OF THE CWA THIS EVENING AND OVERNIGHT.
MODELS SHOW PRECIPITATION DEVELOPING OVER SOUTH CENTRAL TEXAS THIS
AFTERNOON AND THEN DEVELOPING FURTHER SOUTH TOWARD LAREDO THIS
EVENING.  ALTHOUGH THE CURRENT CONVECTION IS OVERDONE IN THE
MODELS...SATELLITE IMAGERY DOES SHOW CONVECTION BUILDING OVER S.
CNTRL TEXAS AND MOVING TOWARD THE SOUTH.  HAVE INCREASED POPS OUT
WEST TO LOW-END CHANCE FOR LATER TONIGHT TO ACCOUNT FOR THESE TRENDS.

BEYOND MIDWEEK...THE STAGE APPEARS TO BE SET FOR ANOTHER HEAVY RAIN
EVENT FOR DEEP SOUTH TEXAS.  MODELS CONTINUE TO INDICATE A MID-LEVEL
LOW WILL DEVELOP OVER TEXAS THROUGH WEDNESDAY.  BY THURSDAY...THE
CENTER OF THE LOW RETROGRADES WEST OF THE REGION PLACING OUR REGION
IN A MORE FAVORABLE POSITION FOR RAINFALL.  AT THE SAME TIME...A
MOIST SOUTHEASTERLY FLOW WILL CAUSE PRECIPITABLE WATER VALUES TO
REACH INTO THE 2 TO 2.25-INCH RANGE.  HAVE UPGRADED POPS TO HIGH-END
CHANCE CATEGORY THURSDAY THROUGH SATURDAY AND HAVE ALSO INCLUDED
HEAVY RAINFALL WORDING THROUGH THAT PERIOD.  AS THE LOW WEAKENS AND
DRIER AIR ENTERS THE REGION...DRIER CONDITIONS ARE EXPECTED BY THE
BEGINNING OF NEXT WEEK.  HAVE GONE SEVERAL DEGREES BELOW GUIDANCE
HIGH TEMPS DURING THE HEAVY RAINFALL PERIOD AS THE EXPECTED ABUNDANT
CLOUD COVER AND RAINFALL MAKES MEX GUIDANCE HIGHS LOOK
UNREALISTICALLY WARM.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/65
Hazardous weather outlook, Jul 24, 1:26 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 PM CDT TUE JUL 24 2007

TXZ248>257-251100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
126 PM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR HEAVY RAIN THURSDAY AND FRIDAY DUE TO INCREASING
CHANCES OF THUNDERSTORMS MAY POSE A THREAT OF FLOODING ACROSS DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES ALONG THE
COAST OF DEEP SOUTH TEXAS FOR WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

53/59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:50 PM CDTFlash Flood WarningBROZapata3 hr
Jul 25, 4:34 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jul 25, 1:25 PM CDTFlash Flood WarningBROBrooks95 min
Jul 25, 2:55 PM CDTFlash Flood WarningBROBrooks, Hidalgo95 min
Jul 25, 4:28 PM CDTFlash Flood WarningBROBrooks, Hidalgo92 min
Jul 25, 6:06 PM CDTFlash Flood WarningBROHidalgo, Starr84 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.